MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL
Model Number GIA6038S
Medical Device Problem Codes Retraction Problem (1536); Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: gia6048l gia6048l gia 60-4.8sgl use loadingunit - (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open whipple, during resecting the bowel, after firing the second time, the knife blade did not go down.A new open stapler was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open whipple, during resecting the bowel, the first reload worked fined, the second reload could not be loaded and then after firing the second time with the second reload, the knife blade did not go down.A new open stapler was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no abnormalities.The sulu (single use loading unit) was fully applied.The interlock was engaged but the knife blade was exposed.Microscopic inspection of the knife blade displayed no damage.The firing knob was not fully retracted.It was reported that the device was difficult to retract the knife blade and it was difficult to load.The reported issue were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the firing stroke is not complete and the firing knob is not fully retracted after firing or if the instrument is applied against an excessive amount of tissue during the clinical application.If the firing knob is not fully retracted, difficulty in unloading the loading unit may be experienced, and may prevent further loading from occurring.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: remove the sulu, separate the instrument halves.Holding the cartridge-half of the instrument, grasp the proximal end of the sulu ta bs and pull up and out to remove the sulu from the instrument.To place a new sulu into the instrument, hold the sulu by the proximal end tabs and insert into the cartridge fork at a 30 to 45 degree angle from the distal end down until the unit snaps into place.R emove shipping wedge after sulu is fully loaded.Sulu will ¿float¿ up and down in final loaded position.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20670192
Report Number2647580-2024-04760
Device Sequence Number15579047
Product Code GAG
UDI-Device Identifier10884523007237
UDI-Public10884523007237
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA6038S
Device Catalogue NumberGIA6038S
Device Lot NumberP3M0924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/13/2024
01/13/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/21/2024
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown